MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP322H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported that the device had a breakage needle.One empty opened box and twenty-two unopened samples of product code vcp322, lot jd7526 were returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected; also, the needles were examined under magnification and no defects, bending needle or needle breakage were found.The sutures were dispensed without problem and examined along of strand, no defects or damaged were observed.Besides, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that a patient underwent a perineal repair procedure on an unknown date and suture was used.During the procedure, the tip of the suture broke off.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VCL+ VIO 27IN 3-0 S/A MH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8891139
Report Number2210968-2019-85511
Device Sequence Number11516012
Product Code GAM
UDI-Device Identifier10705031052277
UDI-Public10705031052277
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberVCP322H
Device Lot NumberJD7526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/13/2019
Patient Sequence Number1